MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
A patient who suffered a fall was life-flighted to a hospital for the resultant epidural and subdural hematoma.In the hospital, the patient received ivtm therapy.A quattro catheter (lot # unknown) was inserted into the patient's left femoral vein in 2 attempts with no immediate complications.At the time of the catheter placement, the patient had a left radial arterial line for blood pressure (bp) monitoring.During the cooling phase of the treatment, after about 45 minutes of operation, the thermogard console displayed an alarm of type not reported by the user.Subsequently, it was noted that fluid within the out luer tubing of the start-up kit (suk) had a reddish tinge (blood), indicating a potential catheter leak.Furthermore, it was observed that the 500-ml bag of saline supply was nearly empty and contained serosanguinous fluid.There were no traces of saline observed on the floor, patient's bed, or on the console.The quantity of saline possibly infused into the patient's bloodstream was unknown.Treatment was paused to remove the quattro catheter, and a second catheter (solex) was successfully inserted into the patient's left jugular vein.The treatment continued and was completed successfully using the same ivtm console.No consequences or impact to patient.
 
Additional Manufacturer Narrative
The reported complaint of "leak from the quattro catheter (lot # 144296)" was confirmed during functional testing of the returned catheter.A pinhole leak was observed in the distal end of the distal balloon during the functional pressure leak test.The probable root cause of the pinhole leak was a latent material defect.Visual examination of the returned catheter was performed, and no physical damage was found on the catheter.It was noted that blood had accumulated/dried up on the suture tab.Dried blood residues were also observed in the balloons and inside of all the luered tubings.Functional leak test of the returned catheter was performed, and all infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi.Immediately upon pressurizing the catheter, a pinhole leak was observed at the distal end of the distal balloon; thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for quattro catheter with lot number 144296.
 
Event or Problem Description
A patient who suffered a fall was life-flighted to a hospital for the resultant epidural and subdural hematoma.In the hospital, the patient received ivtm therapy.A quattro catheter (lot # 144296) was inserted into the patient's left femoral vein in 2 attempts with no immediate complications.At the time of the catheter placement, the patient had a left radial arterial line for blood pressure (bp) monitoring.During the cooling phase of the treatment, after about 45 minutes of operation, the thermogard console displayed an alarm of type not reported by the user.Subsequently, it was noted that fluid within the out luer tubing of the start-up kit (suk) had a reddish tinge (blood), indicating a potential catheter leak.Furthermore, it was observed that the 500-ml bag of saline supply was nearly empty and contained serosanguinous fluid.There were no traces of saline observed on the floor, patient's bed, or on the console.The quantity of saline possibly infused into the patient's bloodstream was unknown.Treatment was paused to remove the quattro catheter, and a second catheter (solex) was successfully inserted into the patient's left jugular vein.The treatment continued and was completed successfully using the same ivtm console.No consequences or impact to patient.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key12029638
Report Number3010617000-2021-00522
Device Sequence Number4269268
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0660-01
Device Lot Number144296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date06/19/2021
Supplement Report FDA Received Date07/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1